Do you remember when you were a kid, laying in bed at night, wide awake, in the dark, allowing your imagination to get the best of you, the one of the monster under your bed? You knew that once the light came on he would be wielded powerless and would just disappear. But in the dark, he was all powerful, kept you frozen with fear.
Our monster has appeared from the dark.It is all powerful, even in the light.
As a baby, my daughter had chronic ear infections. Each time the pediatrician would prescribe ear drop antibiotics to clear up the infection and it worked well.
Fast forward a few years, a few infections and a few more treatments and suddenly with each drop placed in the ears, you have a new condition. You start having seizure like jerking. This happened to my daughter. We stopped the ear drops and refused to ever use them again because we knew that they caused the jerks each time they occurred. As time went by the jerks began to diminish. They were never completely gone, but at a level that they were not so scary, they were manageable. For three years, the monster refused to come out into the light. Each time he tried, we were bigger and scarier than him. Until now, three years later.
The jerks have returned just as vicious as ever.
In hopes of helping others understand this rare condition, I posted in several places across the internet about the condition. It is rare disease month. In doing so, it caught the attention of someone else. Though her medication was never mentioned, the information she sent me startled me, it sent shivers down my spine. We now know that we did this, we did it to our daughter and it is permanent. The information that she posted was about Flourquinolones and the devastating effects that they have on the body. As soon as I saw the word quinolone, it struck my memory that this word was used in the description of my daughter's medication, the ear drops. This medication causes a deterioration of the connective tissue around the nerves. Most people can handle a mile case of this deterioration, but someone that already has a connective tissue disorder, the condition has devastating affects. Some people fall victim to the devastating affects after only one treatment, others it can happen after several treatments. The effects may not appear right away, it can be months to even years later.
What did my daughter use? It was Ciprodex, simple little ear drops. Who/what is the big scary monster? It is the drug, it is the drug company, it is greed, it is the unwillingness to admit the truth when damage is done to own up to it and take the drug off the market. Do the research, flourquinolones don't just come as ear drops, they come in pill forms as well and may come in other forms. It is an antibiotic. Even though it worked well with the ear infections, keep in mind that the effects are devastating and permanent. Hopefully together we can squash this monster down to size and prevent this from happening to anyone else.